Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 29, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 8, 2012, 4:35 AM EDT. It took effect at Apr 8, 2012, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 4:35 AM EDT (08:35 UTC)
- In effect from
- Apr 8, 2012, 8:00 AM EDT
- Expired
- Apr 8, 2012, 3:02 PM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
962 WHUS73 KGRR 080835 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 435 AM EDT SUN APR 8 2012 LMZ844>849-081645- /O.NEW.KGRR.SC.Y.0029.120408T1200Z-120408T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 435 AM EDT SUN APR 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS...WEST 15 TO 25 KNOTS TODAY...DIMINISHING TO 10 TO 20 KNOTS THIS EVENING. * WAVES...3 TO 5 FEET TODAY...SUBSIDING TO 2 TO 4 FEET BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
2 follow-up statements
259 WHUS73 KGRR 081504 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1104 AM EDT SUN APR 8 2012 LMZ844>849-082200- /O.CON.KGRR.SC.Y.0029.000000T0000Z-120408T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1104 AM EDT SUN APR 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS TODAY...DIMINISHING TO 10 TO 20 KNOTS THIS EVENING. * WAVES...3 TO 5 FEET TODAY...SUBSIDING TO 2 TO 4 FEET BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
973 WHUS73 KGRR 081902 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 302 PM EDT SUN APR 8 2012 LMZ844>849-082015- /O.CAN.KGRR.SC.Y.0029.000000T0000Z-120408T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 302 PM EDT SUN APR 8 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED OVER THE NEARSHORE WATERS...AND WAVES HAVE DROPPED TO BELOW 3 FEET. $$ NJJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 4:29 AM EDT, 6 minutes earlier.
Area forecast discussion, Apr 8, 4:29 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 AM EDT SUN APR 8 2012
.SYNOPSIS...
ISSUED AT 427 AM EDT SUN APR 8 2012
MOSTLY SUNNY SKIES AND BREEZY CONDITIONS WILL BE SEEN ACROSS THE
AREA TODAY. HOWEVER THERE MAY BE LATE DAY SHOWERS THAT DEVELOP AS
AN UPPER LEVEL DISTURBANCE MOVES QUICKLY ACROSS THE REGION. THESE
SHOWERS MAY LINGER INTO THIS EVENING. ANOTHER CHANCE OF SHOWERS
WILL BE POSSIBLE MONDAY AFTERNOON AS A SECONDARY COLD FRONT MOVES
IN. TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL BE IN THE MID
TO UPPER 50S...BUT THEN IT WILL COOL INTO THE 40S FOR TUESDAY
BEHIND THE FRONT.
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 427 AM EDT SUN APR 8 2012
HAVE ADDED THE CHANCE OF ISOLATED TO WIDELY SCATTERED SHOWERS
TOWARD EVENING.
MUCH OF THE RAIN ASSOCIATED WITH THIS MORNING/S COLD FRONT WILL BE
OUT OF THE CWA BY 09Z. GOOD PUSH OF DRY AIR BEHIND THE FRONT AND
SKIES WILL CLEAR FROM WEST TO EAST RATHER QUICKLY THIS MORNING.
THIS WILL LEAD TO FAVORABLE MIXING RESULTING IN WESTERLY WINDS
GUSTING AS HIGH AS 30-35 MPH. THIS COULD ADD TO THE FIRE DANGER
TODAY. MORE ABOUT THIS IN THE FIRE WEATHER SECTION.
A DECENT LOOKING SHORT WAVE WAS TAKING SHAPE OVER DAKOTAS THIS
MORNING. THIS WILL DIVE QUICKLY ESE AND WILL BE ENTERING THE GREAT
LAKES BY THIS EVENING. FORECAST SOUNDINGS LOOK RATHER DRY...BUT
GIVEN THE TIMING OF THE WAVE...INSTABILITY SHOULD BE AT IT/S PEAK AS
THE WAVE ARRIVES. MID LEVEL LAPSE RATES ARE IN THE ORDER OF 8C/KM.
SO THE WAVE SHOULD ADD AN EXTRA BOOST AND HAVE DECIDE TO ADD A
20/30 POP AFTER 21Z TODAY AND LINGER THAT INTO MID EVENING. THIS
SHOULD BE A VERY QUICK HITTER...WITH CLEARING AFTER MIDNIGHT. THE
WINDS STAY UP A BIT TONIGHT...SO THREAT OF FROST SHOULD BE
REDUCED. EVEN SO...THE INTERIOR NORTH COULD SEE SOME PATCHY FROST.
MONDAY SHOULD BE SIMILAR TO TODAY WITH ANOTHER SHORT WAVE
ARRIVING LATE IN THE DAY. MOISTURE AGAIN LOOK SPARSE...BUT WITH H8
TEMPS DROPPING TO AROUND -4C LATE IN THE DAY...MID LEVEL LAPSE
RATES WILL INCREASE AGAIN. SO AGAIN EXPECT WIDELY SCATTERED
SHOWERS DEVELOPING INTO THE AFTERNOON. HAVE BUMP MAX TEMPS UPWARD A
BIT AS THE COLDER SHOULD NOT ARRIVE UNTIL EARLY TO MID AFTERNOON.
THEREAFTER TEMPS SHOULD BE ON A STEADY DOWNWARD TREND.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 427 AM EDT SUN APR 8 2012
OUR FOCUS REMAINS ON THE CLOSED UPPER LOW IMPACTING THE AREA INTO
WEDNESDAY...THAT WILL BRING SCATTERED RAIN/SNOW SHOWERS (VERY
LIMITED QPF). THERE IS THE POTENTIAL FOR FREEZING TEMPERATURE TUE
NIGHT...WEDNESDAY MORNING AND THURSDAY MORNING. THEN THERE IS THE
TREAT OF A SIGNIFICANT PRECIPITATION AND THUNDERSTORM EVENT DURING
NEXT WEEKEND.
FORECAST CONFIDENCE REMAINS HIGH THROUGH FRI BUT DECREASES DURING
NEXT WEEKEND. THE NEXT STORM FOR SOUTHWEST MICHIGAN IS THE REX
BLOCKED UPPER LOW OFF THE COAST OF CALIFORNIA AND OREGON. THAT GETS
BOOTED EAST BY A MUCH MORE POWERFUL PACIFIC STORM CURRENTLY NEAR THE
DATELINE. ALL THAT ENERGY HAS TO GET THROUGH THE WESTERN PLAINS
UPPER RIDGE FOR SIGNIFICANT PRECIPITATION TO MAKE IT INTO MICHIGAN
AGAIN. TO ME THE QUESTION IS NOT WILL WE GET THE SYSTEM... BUT WHEN
WILL WE GET IT? ONCE IT DOES GET TO SOUTHWEST MICHIGAN EXPECT
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. THERE COULD SEE SOME LEAD
WAVE CONVECTION AS EARLY AS SATURDAY. THE BETTER ACTIVITY WILL BE
EARLY IN THE FOLLOWING WEEK THOUGH.
AS FOR THE SHOWERS OF MIXED RAIN AND SNOW FOR TUESDAY INTO EARLY
WEDNESDAY... THAT STILL LOOKS VERY MUCH ON TRACK. MERGING UPPER LOWS
OVER QUEBEC BY TUESDAY WILL SURELY BRING THE COLDEST AIR WE HAVE
SEEN AT 850 MB IN SOUTHWEST MICHIGAN SINCE THE SECOND WEEK IN MARCH.
SINCE THE POLAR JET WILL BE SOUTH OF US DURING THIS TIME FRAME
INSTABILITY SHOWERS ARE EXPECTED INTO EARLY WEDNESDAY MORNING. SINCE
THE FREEZING LEVEL FALLS TO THE SURFACE OR AT LEAST VERY CLOSE TO
THE SURFACE EARLY TUESDAY MORNING ANY PRECIPITATION THAT DID HAPPEN
WOULD BE SNOW. WITH DAY TIME HEATING PRECIPITATION SHOULD CHANGE TO
MOSTLY RAIN SHOWERS BY EARLY AFTERNOON ONLY TO GO BACK TO SNOW
SHOWERS LATE TUESDAY NIGHT ONCE AGAIN. NOTE THAT THE DGZ IS
SATURATED AND THERE IS LIFT MONDAY NIGHT THROUGH TUESDAY NIGHT. THE
850 MB TEMPS FALL TO NEAR -10C BY 7 AM TUESDAY MORNING. THAT IS
COLD ENOUGH FOR LAKE EFFECT SINCE LAKE TEMPERATURES ARE AROUND 4C.
IT IS NOT UNTIL WEDNESDAY THE POLAR JET CORE GETS EAST OF THIS
AREA...WHICH WILL END THE TREAT OF INSTABILITY SHOWERS.
THURSDAY AND FRIDAY WILL SEE SHORTWAVE RIDGING AND THAT SHOULD CLEAR
THE SKIES AND ALLOW FOR FROST AND FREEZING TEMPERATURES OVER MOST OF
THE AREA... WITH THE NORTH HAVING THE POTENTIAL FOR A HARD FREEZE
ONCE AGAIN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 138 AM EDT SUN APR 8 2012
A LIGHT AREA OF SHOWERS WILL PUSH ACROSS THE TAF SITES THROUGH
11Z. THERE MAY BE AREAS OF MVFR ALONG AND JUST BEHIND THE
SHOWERS...BUT THIS IS NOT EXPECTED TO LAST LONG AT ANY ONE
LOCATION. SKIES WILL CLEAR BEHIND A PASSING FRONT THROUGH MID
MORNING.
WEST WINDS BEHIND THE FRONT WILL INCREASE SHORTLY AFTER SUNRISE
AND COULD GUST AS HIGH AS 30 KNOTS INTO THE AFTERNOON. THESE WILL
THEN DIE OFF BY EARLY EVENING.
WE WILL HAVE TO WATCH AN UPPER LEVEL DISTURBANCE THAT WILL SWING
INTO THE REGION THIS EVENING. IT COULD BRING PASSING SHOWERS AND
PERHAPS EVEN A THUNDERSTORM. FOR NOW HAVE INTRODUCED A PERIOD OF
SHOWERS FOR SOME OF THE TAFS SITES BETWEEN 22Z AND 03Z.
&&
.MARINE...
ISSUED AT 427 AM EDT SUN APR 8 2012
WILL GO WITH A SMALL CRAFT ADVISORY TODAY OVER THE ENTIRE
NEAR SHORE STARTING AT 8 AM. WEST WINDS BEHIND THE FRONT WILL BE
BRISK...BUILDING WAVES TO 3-5 FEET. THE WINDS AND WAVES SHOULD
COME DOWN BY EVENING. ANOTHER CHANCE OF A SCA EXISTS MONDAY
AFTERNOON INTO MONDAY NIGHT AS WEST WINDS INCREASE AGAIN BEHIND A
SECONDARY COLD FRONT.
&&
.FIRE WEATHER...
ISSUED AT 427 AM EDT SUN APR 8 2012
WINDS AROUND 30 MPH WILL ELEVATE THE FIRE DANGER TODAY. THE
OVERNIGHT RAINS ONLY AMOUNTED TO A TENTH OF AN INCH OR LESS. FUELS
HAVE BEEN ALLOWED TO DRY OVER THE LAST FEW DAYS...ESPECIALLY OVER
THE NORTHERN CWA AND GREEN UP IS NOT QUITE COMPLETE. RH VALUES
WILL LOWER TO AROUND 30 PERCENT WHILE TEMPS WARM TO 55 TO 60. THIS
DOES NOT RATE A RED FLAG WARNING...BUT GIVEN THE TIME OF YEAR AND
THE ABOVE CONDITIONS...THE DANGER WILL BE ELEVATED.
RELIEF WILL BE GRADUAL OVER THE NEXT COUPLE OF DAYS. MONDAY IS
EXPECTED TO BE WINDY AS WELL...BUT SLIGHTLY COOLER. A FEW HIT AND
MISS SHOWERS MAY ALSO BE SEEN THIS EVENING AND AGAIN MONDAY
AFTERNOON. THE FIRE THREAT SHOULD DIMINISH BY MONDAY EVENING AS A
COOLER AIR MASS MOVES INTO THE AREA.
&&
.HYDROLOGY...
ISSUED AT 427 AM EDT SUN APR 8 2012
PCPN OVER THE NEXT FEW DAYS WILL BE SCATTERED AND LIGHT...SO NO
HYDRO ISSUES ARE FORESEEN.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 6 PM EDT THIS
EVENING FOR LMZ844>849.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM....WDM
AVIATION...JK
FIRE WEATHER...JK
HYDROLOGY...JK
MARINE...JKHazardous weather outlook, Apr 7, 10:30 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 PM EDT SAT APR 7 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1030 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE DANGER WILL BE MORE ELEVATED ONCE AGAIN ON SUNDAY WITH GUSTY WINDS AND A VERY DRY AIR MASS MOVING IN. FREEZING TEMPERATURES ARE POSSIBLE TUESDAY...WEDNESDAY AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ844>849-080800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1030 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES MAY BE HAZARDOUS TO SMALL WATER CRAFT SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WDM NJJ MEADE
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.